Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR 2017: 0.941
5-year IMPACT FACTOR: 0.953

CiteScore 2017: 0.91

SCImago Journal Rank (SJR) 2017: 0.461
Source Normalized Impact per Paper (SNIP) 2017: 1.022

Mathematical Citation Quotient (MCQ) 2017: 0.49

See all formats and pricing
More options …
Volume 11, Issue 3


A stable inversion scheme for the Laplace transform using arbitrarily distributed data scanning points

T. Schuster
  • Fachbereich Mathematik, Geb. 36, Universität des Saarlandes, 66041 Saarbrücken, Germany. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar

In many industrial applications inversion of the Laplace transform is necessary to reconstruct a searched for object function. In X-ray diffractometry, a method from non-destructive testing, we want to recover the stress tensor of a specimen with the help of X-ray measurements. The mathematical model is described by the Laplace transform of the stress tensor at finitely many scanning points that are not equally distributed. In this article we present an inversion method for the Laplace transform using a non-equispaced sampling grid that applies the approximate inverse to this transform. The approximate inverse is a regularization technique for inverse problems based on evaluations of the given data with so called reconstruction kernels. Each kernel solves a system of linear equations defined by the adjoint of the Laplace transform and dilation invariant mollifiers, which are designed particularly for this operator. An error estimate is given and point-wise convergence of the approximate inverse to the exact solution is proved. The paper ends with some numerical results.

About the article

Published Online:

Published in Print: 2003-09-01

Citation Information: Journal of Inverse and Ill-posed Problems jiip, Volume 11, Issue 3, Pages 263–287, ISSN (Online) 1569-3953, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/156939403769237051.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

S. Cuomo, L. D’Amore, and A. Murli
Journal of Computational and Applied Mathematics, 2007, Volume 210, Number 1-2, Page 149
S. Cuomo, L. D’Amore, A. Murli, and M. Rizzardi
Journal of Computational and Applied Mathematics, 2007, Volume 198, Number 1, Page 98
Thomas Schuster and Frank Schöpfer
Inverse Problems, 2010, Volume 26, Number 8, Page 085006

Comments (0)

Please log in or register to comment.
Log in